Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at May 29, 2022, 4:54 AM EDT for Schoolcraft County, Michigan. It took effect at May 29, 2022, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 29, 2022, 4:54 AM EDT (08:54 UTC)
- In effect from
- May 29, 2022, 5:00 PM EDT
- Expired
- May 29, 2022, 2:13 PM EDT
- In force
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WHUS43 KMQT 290854 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 454 AM EDT Sun May 29 2022 MIZ014-291700- /O.NEW.KMQT.BH.S.0001.220529T2100Z-220530T0200Z/ Southern Schoolcraft- 454 AM EDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ RJT
1 follow-up statement
226 WHUS43 KMQT 291813 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 213 PM EDT Sun May 29 2022 MIZ014-301015- /O.CAN.KMQT.BH.S.0001.220529T2100Z-220530T0200Z/ /O.NEW.KMQT.BH.S.0002.220530T1000Z-220531T0100Z/ Southern Schoolcraft- 213 PM EDT Sun May 29 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From Monday morning through Monday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Voss
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at May 29, 4:33 AM EDT, 21 minutes earlier.
Area forecast discussion, May 29, 4:33 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
433 AM EDT Sun May 29 2022
.SHORT TERM...(Overnight)
Issued at 248 AM EDT SUN MAY 29 2022
A few lingering showers will continue over the eastern Upper
Peninsula early this morning otherwise little in the way of any
additional precipitation is expected as a weak 5H ridge moves
through the area. Ongoing WAA above the boundary layer associated
with a LLJ continues this morning, with the VWP from the MQT 88D
showing winds up to 45 knots at 2K. Winds will remain light in
most areas until daybreak, with the exceptions of KIWD and KP59,
where terrain influences have allowed gusty winds to develop.
Patchy fog continues at KCMX, thanks to continuing upslope moist
flow there, but this fog will lift quickly once the sun rises and
winds begin picking up.
.LONG TERM...(Today through Saturday)
Issued at 427 AM EDT SUN MAY 29 2022
Above normal temperatures begin today and are expected to persist
through Tuesday. Gusty southerly winds are also expected through
Tuesday leading to hazardous swimming and boating conditions,
especially for northern Lake Michigan. Generally below normal
precipitation is expected over the next week, but isolated
thunderstorms are possible at times today through Tuesday.
Southwesterly flow aloft spreads across the area today as upper
level ridging builds across the Great Lakes region. A shortwave
approaches this afternoon bringing a surge of low level moisture and
increasing CAPE values. However, CAMs indicate precip associated
with this feature decays on approach likely due to a stout capping
inversion around 700 mb. 00Z HREF guidance indicates shower and
thunderstorm activity has a better chance of continuing this
afternoon/evening across western Lake Superior. Another round of
shower/tstm activity is possible late tonight associated with a
50+ knot LLJ that advects a much warmer air mass into the region
as a deep surface low develops on the Central Plains.
This area of low pressure lifts north across the Northern Plains
Monday into Monday night. The primary local weather hazard
expected on Monday is gusty southerly winds downwind of Lake MI
and for the downslope areas along the Lake Superior shoreline.
These gusty winds result in high waves and a substantial rip
current risk along the Lake MI shoreline so beach-goers should be
cautious about venturing into the lake. Increasing humidity and
temperatures warming to around 90F result in uncomfortable heat,
especially across the interior west. Warm and humid southerly flow
continues Monday night with near record warm low temperatures in
the mid-60s remaining possible on Tuesday morning.
Tuesday looks to be a busy day of weather as one or more frontal
boundaries push across the area. Convergence along the leading
frontal boundary may sufficiently erode the capping inversion for
thunderstorms to develop, especially during the afternoon hours.
Bulk shear values around 50-60 knots are more than adequate for
strong to severe thunderstorms assuming sufficient destabilization
occurs. Deep mixing in the drier air mass behind the initial FroPa
indicates potential for strong SWerly wind gusts. NAM, EPS, and EFI
guidance highlight a period of strong wind gusts possibly
approaching 45 mph across western Upper Michigan on Tuesday.
Generally tranquil weather moves in Tuesday night. Pleasant spring
weather seems likely on Wednesday and Thursday. A more active period
of weather is possible late this week as the same closed low
meanders across Manitoba/Ontario. Temperatures should gradually
trend cooler than normal next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 118 AM EDT SUN MAY 29 2022
Rain showers have tapered off over the TAF sites and will only carry
a VCSH mention at KCMX through the night. Conditions are
generally at VFR levels except at KCMX, where low clouds and fog
have moved in, producing LFIR conditions thanks to east flow
upsloping. Cannot rule out some MVFR fog at KIWD as well, but
confidence is too low to mention at KSAW. In addition, will carry
a LLWS threat mention early this morning and again this evening as
another LLJ impacts the region. At the surface, gusts up to 25
kts out of the SSE are expected at KIWD and KSAW this afternoon,
with slightly lower speeds at KCMX.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 332 PM EDT SAT MAY 28 2022
With the airmass overhead becoming increasingly stable this weekend
and early next week, I'm skeptical about how strong winds will get
despite a couple noticeable low level jets moving overhead. The core
of the winds looks to remain aloft, but winds 25 to 30kts are
expected near the surface. Some gales will be possible, mainly for
higher reporting platforms like Stannard Rock and Rock of Ages.
These stronger winds look to move in first tonight, with the
greatest probability of 25 to 30kt winds being west and north of the
Keweenaw, Sunday afternoon in the west and isolated spots in the
east and near the lakeshores, and north and east of the Keweenaw
Sunday night. Wind direction across the east will primarily be out
of the south during this period, and then curve down toward the
Duluth harbor west of the Keweenaw.
With the pattern setting up with southwest flow aloft, expect rounds
of showers and thunderstorms through at least Tuesday. Mainly areas
of activity look to be in the west, but Sunday night there looks to
be a chance lake-wide. With the warm and moist airmass overhead, any
rain will likely lead to areas or patches of dense fog.
Cold front swings through Tuesday, followed by a period of less than
20 kts for the latter half of the week heading into next weekend.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Dense Fog Advisory until noon EDT /11 AM CDT/ today for LSZ162-
240>244-263-264.
Lake Michigan...
None.
&&
SHORT TERM...RJT
LONG TERM...EK
AVIATION...RJT
MARINE...JTPHazardous weather outlook, May 28, 3:52 PM EDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 352 PM EDT Sat May 28 2022 MIZ001>007-009>013-084-085-292000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 352 PM EDT Sat May 28 2022 /252 PM CDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Patchy fog is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times Sunday through Tuesday. Patchy fog is also possible at times Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-292000- Southern Schoolcraft- 352 PM EDT Sat May 28 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Patchy fog is possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Patchy fog is possible at times Sunday into Tuesday. There is also a high swim risk for the Lake Michigan beaches of Schoolcraft County on Memorial Day so beachgoers are advised to stay out of the water. Thunderstorms are also possible on Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-292000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 352 PM EDT Sat May 28 2022 /252 PM CDT Sat May 28 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. Patchy dense fog is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times Sunday through Tuesday along with patchy dense fog. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-292000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 352 PM EDT Sat May 28 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Patchy dense fog is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible on Tuesday. Patchy dense fog is possible at times Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:08 PM EDT | Marine Dense Fog Advisory | MQT | 14 hr | |
| May 29, 2:13 PM EDT | Beach Hazards Statement | MQT | Schoolcraft | 55 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.